This is my first post, and while I read all the rules, I might still mess up. Please let me know/forgive me if something isn't right!
Okay, so I have a period question, and Google is giving me really inconsistent results. I figured I'd come here and ask about anecdotal evidence for what I'm experiencing before I shrug my shoulders and give up on wondering.
I started taking 20mg of fluoxetine (Prozac) on Janurary 19th, and have been taking it every day since. A week ago, as per my doctor's orders, I upped the dose from 20mg to 40mg per day. During the first week of fluoxetine, I had a normal period. Now, five weeks later, my period is here again, but it seems awfully... light. Usually on day two of my period I have to empty my diva 3-4 times a day, but yesterday (day two) I wore my cup all day and it was only half full after like 14 hours of wear. Today the flow, while a little heavier, is still incredibly light compared to where I normally am. The fluoxetine is the only change I can think of having made in the last month. Could the fluoxetine be responsible for lightening my menstrual flow? Google is telling me a lot of different things here.
Other background that might be necessary: I'm 22 years old, and I've had a Paragard IUD for 19 months. Since I use a Diva, I'm very familiar with my usual menstrual output.
I know changes in the menstrual cycle happen all the time for a million different reasons. I'm not disturbed or worried by this change as much as I am curious about others' experiences and if there could be a link between my SSRIs and my lighter period. I also had almost nonexistent PMS symptoms this month... I think that's why I'm compelled to chalk this change up to the medicine.
Thoughts? Just wondering.
LJ isn't letting me add tags right now. I'm going to try adding them in an edit after I publish this if that's allowed.